# SDR Y2PA2018052200019

- Difficulty date: May 20, 2018
- Submitted: May 22, 2018
- Operation: Air carrier
- Aircraft: N727US
- Make and model: Boeing 727223
- Aircraft serial: 22470
- Aircraft time: 68,269 hours, 36,775 cycles
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Spring
- Part number: 66163252
- Part serial: NSN
- Condition: Failed
- Location: Relief Valve
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

CREW REPORTED DURING CRUISE, AT FL200, CABIN PRESSURE BEGAN TO INCREASE RAPIDLY.  CABIN ALTITUDE WARNING HORN SOUNDED. RECALL ACTION ITEMS COMPLETED, AND EMERGENCY PROCEDURES CHECKLIST FOLLOWED.  EMERGENCY DECLARED AND RAPID DESCENT TO 10,000 FEET COMPLETED.  AT 10,000 FEET, CABIN WAS PRESSURIZING TO 8,500 FEET.    DUE TO FUEL REMAINING INSUFFICIENT TO CONTINUE TO DESTINATION AIRPORT, DECISION MADE TO RETURN TO DEPARTURE AND CANCELLED EMERGENCY.   REMAINDER OF FLIGHT UNEVENTFUL.  AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE OPS CHECKED PRESSURIZATION CONTROL IAW AMM 21-31-00, PG. 201-202, STEPS 1, 2, 3 AND PG. 501-504 STEPS 1,  PARA A-D.   OPS CHECKED GOOD.  PERFORMED OPS CHECK OF PRESSURE CONTROLLER IAW  MM 21-30-00,  FAILED THE OPS CHECK.  ALL OTHER CHECKS & STEPS OPS CHECKED GOOD. FOUND PRESSURE SURGES IN FLIGHT WITH LEFT PACK ON.  MAINTENANCE CLEANED THE WATER SEPARATOR IAW  MM 21-55-51, AND MM 21-55-41.  OPS AND LEAK CHECKED GOOD.   INSPECTED THE LT WATER SEPARATOR BYPASS VALVE & 35° CONTROL VALVE IAW AMM 21-50-01. CHECKED GOOD. NO DEFECTS NOTED.  FOUND MAIN DISTRIBUTION MANIFOLD RELIEF VALVE OSCILLATING WITH BOTH PACS ON.   REPLACED THE RELIEF VALVE SPRINGS IAW MM 21-21-11. OPS CHECKED GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
